Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: difference bet no 'future' and wanting to die?

Posted by To Dove on December 15, 1999, at 23:05:42

In reply to Re: difference bet no 'future' and wanting to die?, posted by dove on December 15, 1999, at 8:59:02

> This is a very comforting thread, I am not alone. It is so strange how the meds affect people, many people with the same symptoms, same dx's, but still polar effects. I have just gone thru some sort of prozac-induced double depression/emotional-shutdown/edge of death kinda thing. I felt completely numb except for the negative feelings, which ripped thru me and disabled me from verbalizing anything going on in my head.
> I also had my act together for the first time in my life, really, my house was clean, the kids schedules were organized, everything prepared ahead of time. Yet, I felt no joy, no accomplishment, felt worthless even with the so-called "act-togetherness" which I had expected would make me undepressed and my self-worth would increase. No, I felt even worse, enlightening me to the fact that it is in the mind, no outside activity changes, no beautiful facades like a perfect house, is/are going to fix what beats in my heart and brews in my mind.
> In some ways this is almost reassuring, I feel less pressure to be perfect, I feel less worthless because I know that goals attained or lost are not the bottom line, the journey is. I can pursue the things that are important but even clutching the prize in my tightly-clenched hand is not going to make everything rosy, it does not fullfill me. This is a real surprise to me. I did not ever believe this until last week. Major break-thru in self-knowledge, hopefully I won't lose sight of it.
> I would encourage you to find some way of getting help, I do believe you may be experiencing the pangs of depression, even if you're medicated and not suicidal. The emptiness, the hopelessness, are very dangerous feelings, they lead the way to the real bad feelings. The meds are not working optimally and you should seek help if possible.
> I thank you for sharing your questions and giving me the opportunity to think and share. My blessings and gratitude to all.
> dove

You are so elequant. The way you described your feelings and their relationship to your accomplishments was enlightening. I often fool mmyself into thinking, "If only... then I would be happy." I was fat. I got thin. Thin is better! Am I now happy with who I am and the life I live? No.
My quest for an ADD cure led me to a self diagnosis of dysthemic disorder, after taking many depression surveys, and repeatedly honestly reassuring my psychiatrist that he was confused, I didn't feel depressed. I didn't understand then that a general feeling of not being good enough, constantly worrying about otheres impressions of me, not working up to my potential because of lack of confidence and fear of failure(along with perfectionistic, all or nothing attitudes about success and failure) were indeed signs of depression. I didn't feel suicidal. I didn't consider the different ways of interpretating "hopelessness".

When I first tried Wellbutrin(my first AD), I thought besides my ADD symptoms still going strong, that my probemems were over. My husband no longer irritated the @*#! out of me, like one of our fellow posters here I was hornier than ever after being totally uninterested in sex for over a decade, and my ADD didn't upset me any longer. It didn't last. I feel worse than ever. The few weeks of masturbating, constantly fantasizing, and wearing my happy husband down to a nub(Just kidding about that one;) ), were shortlived. That fact depresses me more. Now I know some of what I'm missing. Right now I'm on 75 effexorXR, 150 Wellbutrin SR, both once a day; and ADDerall 10 mg twice a day. I'm afraid that none of it it enough dosage to do a darn thing for me! I used to be on 30 mg of ADDerall twice a day, and !%) Wellbutrin SR twice a day, but those didn't help my ADD much. He lowered my ADDerall when my blood pressure went up from the Effexor. I had a two week combination migraine/sius headache with a sinus infection after going on Effexor. I have a hard time getting in to see my psychiatrist. When he didn't call me back for four days after I called about my elevated blood pressure I started thoinking maybe it's time to see if my insuance and primary care physician can help me find a better psychiatrist. I keep putting offf either exploring this or just going ahead and trying to see the one I have.
Please erxcuse my relentless rambling, but I know you all understand what no one else can. Thank you for being here, and thanks , DR. Bob, for providing this outlet for feelings, sharing of concerns, opportunity to learn from eachother's REAL experiences, and celebrations of small and large victories.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:To Dove thread:16921